MAUDE Adverse Event Report: W&H DENTALWERK BUERMOOS GMBH HENRY SCHEIN; HANDPIECE

W&H DENTALWERK BUERMOOS GMBH HENRY SCHEIN; HANDPIECE
Model Number MAXIMA ELITE 2 CONTRA ANGLE
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After evaluation of the affected handpiece, no defects could be detected.
 
Event or Problem Description
Two female patients were burned from the maxima elite 2 contra angle on two different occasions.One time was on (b)(6)2024 while the other was (b)(6)2024.One patient is 43 years old while the other is 67 years old.It is not clear which had the burn where but one was on the lip while the other was on the buccal muscosa.The type of burn was a large ulcer.Vitamin e was placed on the area for the burn and no further treatment needed.It was the head part that got hot.One patient is doing fine as of today while the other they have not seen since.Additional correspondence from the doctor was received on 12/18/2024: it was stated that both a patient and staff member received a burn from the handpiece is this correct? no, 2 patients were burned.We were also made aware that it was a male and female.Which was the patient and which was the staff member? no, 2 female patients.Could you share the age of both the patient and staff member? 43 years old and 67 years old.Where was the burn received on each? one on the lip and the other on the buccal mucosa.What type of burn was received? it was a large ulcer.What was done to treat the burn received? vitamin e was placed.What part of the contra angle got hot? the head of the contra angle.How are both people affected doing as of today? we have not seen one since, the other is doing fine.Was there any medical treatment necessary? vitamin e ointment was placed, no further treatment needed.When did this happen, do you have a specific date when? (b)(6)2024.

Brand Name
HENRY SCHEIN
Common Device Name
HANDPIECE
Manufacturer (Section D)
W&H DENTALWERK BUERMOOS GMBH
ignaz-glaser strasse 53
buermoos, 5111
AU  5111
Manufacturer Contact
gerhard weidler
werner bader strasse 1
buermoos, 5111
AU   5111
MDR Report Key21270923
Report Number3003755849-2025-00002
Device Sequence Number12782477
Product Code EFB
UDI-Device Identifier00304040153857
UDI-Public(01)00304040153857
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAXIMA ELITE 2 CONTRA ANGLE
Device Catalogue Number570-2660 (W&H: 30431000)
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Initial Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3007007357-2024-00035
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale